Capecitabine‑induced hand‑foot syndrome does not emerge in the complex regional pain syndrome‑affected limb: A case report

  • Authors:
    • Reo Inoue
    • Hiroaki Abe
    • Mitsuru Konishi
    • Rikuhei Tsuchida
    • Tatsuma Edamura
    • Masahiko Sumitani
  • View Affiliations

  • Published online on: October 8, 2021     https://doi.org/10.3892/mco.2021.2416
  • Article Number: 254
Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

Hand‑foot syndrome (HFS) is a frequent adverse effect of various anti‑tumour drugs, such as capecitabine, that affects their dose‑limiting toxicity. The mechanism of HFS remains unknown and there are currently no effective strategies to treat HFS, except for cessation. The current study presented a female case where one hand, affected by brachial plexus infiltration due to the subclavian lymph node metastasis of breast cancer, exhibited not only pain and partial motor paralysis but also anhidrosis, oedema and skin colour changes. The patient met the diagnostic criteria for complex regional pain syndrome (CRPS). After treatment with capecitabine, their anhidrosis hand completely prevented HFS. The other hand and both feet demonstrated typical symptoms of HFS, which improved consequent to capecitabine cessation. The CRPS‑affected hand remained normal. Considering the limited presentation of HFS concomitant with anhidrosis, the exocrine release of condensed capecitabine through sweat glands might be a promising mechanism of HFS induction.
Something has gone wrong

HTTP Error 400

Well this is embarrassing. Something has gone wrong. Hopefully it is a transient error that will go away if you retry.

If the problem persists if you email our System Administrators letting them know what you were doing and telling them it was because:

Exception evaluating SpringEL expression: "dispArt?.images" (template: "article" - line 384, col 9)

and then they can get to work fixing it